Missouri, 2006

Hail in Missouri, May 26, 2006

May 26, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 5:45 PM CST, 25 minutes earlier.

Area forecast discussion, May 26, 5:45 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT FRI MAY 26 2006

.UPDATE...

MESOSCALE VORTICITY WAS TRACKING ACROSS NORTH CENTRAL ARKANSAS AT
LATE AFTERNOON. THIS FEATURE WAS SERVING AS THE FOCUSING MECHANISM
FOR CONVECTION ACROSS SOUTH CENTRAL MISSOURI INTO NORTHERN ARKANSAS.
MUST UNSTABLE CAPES WERE AROUND 4000 J/KG. HOWEVER DEEP LAYERED
SHEAR WAS RELATIVELY WEAK. AN ISOLATED SEVERE STORM WILL BE POSSIBLE
ACROSS SOUTH CENTRAL MISSOURI THROUGH EARLY THIS EVENING. FARTHER
WEST WARMING TEMPERATURES ALOFT HAVE EFFECTIVELY CAPPED OFF
CONVECTIVE POTENTIAL.

LATER TONIGHT THE AXIS OF THE LOW LEVEL JET IS PROGGED TO
BECOME ORIENTED TO OUR WEST WITH THE MAXIMUM WARM AIR ADVECTION FROM
NORTHWEST MISSOURI INTO SOUTHEAST NEBRASKA. THIS SHOULD ANY
CONVECTIVE DEVELOPMENT OVERNIGHT TO THE NORTHWEST OF THE FORECAST
AREA.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST PACKAGE WILL BE WITH CONVECTIVE
PRECIPITATION CHANCES THIS AFTERNOON/EVENING AND THEN AGAIN BY
MIDWEEK.  IN ADDITION...TEMPERATURES THIS WEEKEND COULD BREAK RECORD
HIGHS.

CURRENTLY HAVE AN MCV MOVING EAST SOUTHEAST ALONG THE MISSOURI
ARKANSAS BORDER WITH A WEAK WEST-EAST STATIONARY BOUNDARY ACROSS
SOUTHERN MISSOURI NORTH OF A SPRINGFIELD TO JOPLIN LINE.  CLOUD
COVER FROM EARLY MORNING CONVECTIVE COMPLEX INITIALLY KEPT
TEMPERATURES DOWN...WITH CLOUDS NOW BREAKING AND TEMPERATURES RISING
INTO THE MID TO UPPER 80S.  CU STARTING TO DEVELOP GENERALLY EAST OF
THE MCV OVER SOUTH CENTRAL MISSOURI.  BELIEVE THIS WILL BE THE MAIN
FOCUS FOR LATE AFTERNOON CONVECTION IF IT DEVELOPS AS THIS AREA WILL
HAVE THE HIGHEST INSTABILITY WITH THE BEST ENHANCED LIFT WITH MCV
INTERACTION.  IF STORMS DEVELOP...THERE WILL BE A CHANCE OF LARGE
HAIL AND DAMAGING WIND.

THERMAL CAP SHOULD BUILD INTO THE AREA BEHIND A NORTHWARD MOVING
WARM FRONT OVER THE WEEKEND.  THIS SHOULD KEEP CONVECTIVE CHANCES
OUT OF THE AREA TO OUR NORTH AND EAST THROUGH THE WEEKEND.  MAIN
STORY THIS WEEKEND WILL BE WITH NEAR RECORD OR RECORD BREAKING
TEMPERATURES.  LOW PRESSURE WILL BE POSITIONED OUT IN THE PLAINS
THIS WEEKEND WITH STRONG SOUTHERLY COMPONENT IN THE LOWER LEVELS OF
THE ATMOSPHERE.  SHOULDNT HAVE ANY PROBLEM REACHING THE UPPER 80S TO
LOW 90S THE NEXT COUPLE OF DAYS WHICH SHOULD BRING TEMPERATURES
CLOSE TO OR BREAKING RECORDS AT MOST LOCATIONS IN THE OZARKS.

CONVECTIVE COMPLEX BY MONDAY NIGHT MAY AFFECT NORTHERN MISSOURI
WHICH WILL HELP TO NUDGE BOUNDARY FURTHER SOUTH TOWARDS THE CWA BY
TUESDAY.  HAVE INCREASED POPS BOTH TUESDAY AFTERNOON INTO WEDNESDAY
TO ACCOUNT FOR THE APPROACHING BOUNDARY.  06Z AND 12Z GFS HAVE THIS
BOUNDARY PUSHING THROUGH THE CWA BY THURSDAY MORNING WHICH SHOULD
PUT END TO CONVECTIVE PRECIPITATION CHANCES.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL AT THE JOPLIN AND SPRINGFIELD TERMINALS
THROUGH SATURDAY. A LOW LEVEL JET WITH 30-40KT WINDS AS LOW AS 1000
FT AGL IS EXPECTED TO DEVELOP LATER TONIGHT AT SGF AND PARTICULARLY
JLN. HOWEVER SURFACE WINDS SHOULD REMAIN 8-10KT LESSENING THE THREAT
OF LOW LEVEL WIND SHEAR. THIS WILL BE MONITORED THROUGH THE EVENING.
GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP SATURDAY WITH MAXIMUM
SPEEDS OF 15 TO 20 KTS.

FOSTER

&&

.CLIMATE...

VERY WARM TEMPERATURES ARE LIKELY THIS HOLIDAY WEEKEND AS 850 MB
TEMPERATURES WILL BE IN EXCESS OF 20 DEG C. HERE ARE THE CURRENT
RECORDS FOR THE NEXT FEW DAYS...

                MAY 27     MAY 28

SPRINGFIELD    88/1911    89/1911
JOPLIN         89/1991    92/1983
WEST PLAINS    90/1962    89/1962
ROLLA/VICHY    90/1905    91/1962

MMT/LINDENBERG/SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 26, 5:00 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT FRI MAY 26 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THROUGH TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
   HAIL TO THE SIZE OF QUARTERS.
   DAMAGING WINDS IN EXCESS OF 60 MPH.
   AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL MISSOURI
  THROUGH THIS EVENING. THE STORMS WILL BE CONCENTRATED EAST OF A
  LINE FROM HOUSTON TO GAINESVILLE.

  DISCUSSION:

  MODERATE INSTABILITY AND A MESOSCALE CIRCULATE TRACKING ACROSS
  NORTHERN ARKANSAS WILL CAUSE ISOLATED THUNDERSTORMS TO DEVELOP
  ACROSS SOUTH CENTRAL MISSOURI THROUGH THIS EVENING. SUFFICIENT
  INSTABILITY WILL BE IN PLACE FOR THE POSSIBILITY OF SEVERE STORMS.

  WARMER TEMPERATURES ALOFT WILL INHIBIT THUNDERSTORM DEVELOPMENT
  FARTHER WEST ACROSS THE REMAINDER OF THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  NO HAZARDOUS WEATHER IS EXPECTED DURING THE WEEKEND.

  A STORM SYSTEM IN THE PLAINS WILL GRADUALLY SHIFT SOUTHEAST
  INTO THE REGION BY THE MIDDLE OF THE UPCOMING WORK WEEK.  AS THIS
  FRONT MOVES INTO THE AREA...THUNDERSTORM CHANCES WILL INCREASE
  TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT
  DEVELOPS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER/LINDENBERG

In the hours before

Special weather statement, May 26, 2:52 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT FRI MAY 26 2006

MOZ082-092-262145-
TEXAS-WRIGHT-
352 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 445
PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORWOOD...OR 6 MILES WEST OF MOUNTAIN
GROVE...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR MOUNTAIN GROVE BY 405 PM CDT.
  NEAR CABOOL BY 435 PM CDT.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT
Special weather statement, May 26, 3:40 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT FRI MAY 26 2006

MOZ096>098-105-106-262345-
DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...AVA...WEST PLAINS...WINONA...EMINENCE...
GAINESVILLE...THEODOSIA...THAYER...ALTON
440 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
406 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES.

IN SOUTH CENTRAL MISSOURI.

HOWELL                OREGON                SHANNON

IN SOUTHWEST MISSOURI.

DOUGLAS               OZARK

THIS INCLUDES THE CITIES OF...ALTON...AVA...EMINENCE...
GAINESVILLE...THAYER...THEODOSIA...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

FOSTER
Special weather statement, May 26, 5:10 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CDT FRI MAY 26 2006

MOZ106-270000-
OREGON-
610 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 700 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF THAYER...AND MOVING NORTHEAST AT
15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT
Special weather statement, May 26, 5:47 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT FRI MAY 26 2006

MOZ098-270045-
SHANNON-
647 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR SHANNON COUNTY UNTIL 745 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIRCH TREE...OR 8 MILES EAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR BIRCH TREE BY 700 PM CDT.
  NEAR WINONA BY 740 PM CDT.

IN ADDITION TO PENNY SIZE HAIL...AND WINDS AROUND 50 MPH WITH THIS
STORM...LOCALLY VERY HEAVY RAINFALL WITH A QUICK ONE INCH IS
POSSIBLE IN A SHORT PERIOD OF TIME.

JLT

The radar

The Springfield radar (KSGF), 171 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shannon

When
May 26, 6:10 PM CST
Where
Shannon County, Birch Tree
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -91.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509045.